MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G05183
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cope mandril wire guide unraveled during an angiogram on a 73-year-old male patient with lower extremity peripheral artery disease and non-healing heel wound presenting to the cardiac cath lab.The guidewire was threaded in to a lateral vessel branch.While withdrawing the guidewire to redirect to the external and common iliac artery, it was found that the guidewire had unraveled.The procedure was discontinued and the device was removed intact.Patient was monitored and discharged on the same day.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
G4 - pma/510(k) #: k171997.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation it was reported that a cope mandril wire guide unraveled during an angiogram on a 73-year-old male patient with lower extremity peripheral artery disease and non-healing heel wound presenting to the cardiac cath lab.The guidewire was threaded into a lateral vessel branch.While withdrawing the guidewire to redirect to the external and common iliac artery, it was found that the guidewire had unraveled.The procedure was discontinued, and the device was removed intact.Patient was monitored and discharged on the same day.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found one relevant nonconformance that could have contributed to the reported failure mode, in which two nonconforming devices were scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: this product is supplied with an instructions for use (ifu) pamphlet, t_mwg_rev0.Warnings: avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.This product is a delicate instrument.Avoid forceful angulation.Precautions: when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Instructions for use: 1.Flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire guide surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline of sterile water, or wet the wire guide surface over the entire length using gauze that has been moistened with heparinized saline solution.How supplied: upon removal form package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of dmr, ifu, dhr and no product return, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, no product returned, and the results of our investigation, a definitive cause for the failure could not be established.It is not known if the wire guide was manipulated or withdrawn through a needle or if the patient had tortuous anatomy.It is possible the device was out of specification; however, without this cannot be confirmed with no product return.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20634496
Report Number1820334-2024-01465
Device Sequence Number7432116
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)270929(10)14984367
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05183
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number14984367
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite